MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 3301 3K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 3301 3K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3301-2
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (bmt) reported to fresenius customer service that a batch of naturalyte was resulting in low conductivity during treatment.There was no reported adverse event, serious injury, nor required medical intervention related to the event.Upon follow up, the bmt reported during treatment the conductivity was between.6 and.7 ms/cm and below the theoretical conductivity value (tcd).The patient was unable to complete treatment.There was no recent service to the machine.There were a total of 12 affected jugs of this reported lot.The bmt has not been in contact with customer service to return the alleged product.They use naturalyte dry pack rx-12 bicarbonate, lot number unknown.A pick up was scheduled for a sample of the reported batch.The clinic utilizes rx-12 naturalyte dry bi-carb of unknown lot.
 
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 5 additional complaint related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20nxac006 indicated that 2190 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20nxac006 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20nxac006 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20nxac006 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.

Brand Name
NATURALYTE 3301 3K 3.0CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10932080
Report Number3005162618-2020-00156
Device Sequence Number19658023
Product Code KPO
UDI-Device Identifier00840861101757
UDI-Public00840861101757
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number08-3301-2
Device Catalogue Number08-3301-2
Device Lot Number20NXAC006
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1